Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

I'm rattling here... Medication clashes

(4 Posts)
worstofbothworlds Wed 15-Feb-17 08:37:30

So I'm hoping for some words of wisdom.
I have asthma, migraines and anxiety/depression.
I started on propanalol when my asthma wasn't too bad and it didn't seem to make it worse.
Then I had a bout of depression and am on citalopram for that.
But that means I can't take the triptans for migraines.
And then my asthma started getting worse and now if I miss one dose of propanalol I get a migraine.
No idea where to go from here!
I'm going to see my GP but he often asks for suggestions!
I'm not sure it's worth switching anti depressants as I'm hoping to come off them in a few months.

Oh I also have an implant and that seems to help the migraines but I rarely get any bleeds any more so don't know how much longer I'll have/need that (late 40s).

Any helpful thoughts?!

kateclarke Wed 15-Feb-17 08:44:01

Have a chat with your pharmacist, they know more about this stuff than many doctors and will be happy to help.

Wolpertinger Wed 15-Feb-17 08:51:40

You can totally take triptans with citalopram - I do it regularly!

However if your asthma is getting worse, you do need to come off the propranolol. There are other options for migraine prophylaxis like amitriptylline or topiramate.

drspouse Wed 15-Feb-17 10:05:33

My GP wouldn't prescribe triptans any more but I'll ask again!
I'll see what they can do for an alternative to propanalol too.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now